Alert archive / California / Wind Advisories in 2024
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 11, 2024, 1:15 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 12, 2024, 1:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2024, 1:15 PM PST (21:15 UTC)
- In effect from
- Dec 12, 2024, 1:00 PM PST
- Expired
- Dec 13, 2024, 12:00 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5709 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS76 KSGX 112115 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 115 PM PST Wed Dec 11 2024 CAZ055-056-058-060>062-065-120615- /O.NEW.KSGX.WI.Y.0032.241212T2100Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, Desert Hot Springs, and Borrego Springs 115 PM PST Wed Dec 11 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... * WHAT...A weather system will bring west winds at speeds of 20 to 30 mph with localized gusts up to 60 mph expected along the desert slopes and mountain passes during Thursday afternoon and evening. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Thursday to midnight PST Thursday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind blown dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tardy
5 follow-up statements
053 WWUS76 KSGX 120421 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 821 PM PST Wed Dec 11 2024 CAZ055-056-058-060>062-065-121415- /O.CON.KSGX.WI.Y.0032.241212T2100Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Palm Springs, and Desert Hot Springs 821 PM PST Wed Dec 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph, locally up to 60 mph, along the desert slopes of the mountains and through passes. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Thursday to midnight PST Thursday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind blown dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
681 WWUS76 KSGX 121056 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 256 AM PST Thu Dec 12 2024 CAZ055-056-058-060>062-065-121900- /O.CON.KSGX.WI.Y.0032.241212T2100Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, Desert Hot Springs, and Borrego Springs 256 AM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...Areas of west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 1 PM this afternoon to midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MM
913 WWUS76 KSGX 122201 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 201 PM PST Thu Dec 12 2024 CAZ055-056-058-060>062-065-130615- /O.CON.KSGX.WI.Y.0032.000000T0000Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, Desert Hot Springs, and Borrego Springs 201 PM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...West winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Suk
992 WWUS76 KSGX 130524 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 924 PM PST Thu Dec 12 2024 CAZ055-056-058-060>062-065-130800- /O.CON.KSGX.WI.Y.0032.000000T0000Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Desert Hot Springs, and Palm Springs 924 PM PST Thu Dec 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Areas of west winds 15 to 30 mph with local gusts to 45 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind blown dust could locally reduce visibility. * ADDITIONAL DETAILS...Winds will gradually diminish overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
344 WWUS76 KSGX 130755 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1155 PM PST Thu Dec 12 2024 CAZ055-056-058-060>062-065-130900- /O.EXP.KSGX.WI.Y.0032.000000T0000Z-241213T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Desert Hot Springs, Borrego Springs, and Palm Springs 1155 PM PST Thu Dec 12 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds have decreased this evening and the threat has ended. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:22 AM PST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 11, 9:22 AM PST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service San Diego CA 922 AM PST Wed Dec 11 2024 .SYNOPSIS... Santa Ana winds continue to dissipate and will end this afternoon as offshore flow weakens. High clouds ahead of a Pacific weather system will prevail. This weather system moves through on Thursday and brings moisture, desert winds, cooler air, and scattered light precipitation. Another fast moving Pacific system goes by just to the north and brings another threat for light precipitation late Saturday and then weak offshore flow for Sunday night and Monday. Another fast moving weather system takes a similar track for Monday and result in more offshore flow by Tuesday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Santa Ana winds continue to weaken but wind prone passes, Cajon, San Gorgonio and I-8 San Diego mountains, having gusts 30 to 40 mph due to 1032 mb surface high pressure over Utah (peaked at 1036 mb). Satellite depicts a large swath of overcast cirrus clouds coming up from the tropics, ahead of the incoming Pacific trough. Cold start to the day in valleys, especially low lying areas in mountains due to dewpoints still 0 to -25F across the higher terrain. Dewpoints in the single digits for inland valleys and elevated coastal areas. Therefore with heating today the relative humidity will very low again today, and thermal belt areas that kept wind had very poor recovering overnight. With the passage of the Pacific upper trough and frontal band there will be rapid moistening and thickening clouds on Thursday with scattered light rainfall with the trough axis passage in the afternoon. This also brings moderate onshore wind flow so opposite high winds over the deserts slopes than the recent Santa Ana. Short wave upper ridge for dry mild weather on Friday and another fast moving system in the developed zonal flow arrives on Saturday. This is nearly a repeat track and threat for scattered light precipitation. This exits and weak offshore sets up Sunday night. A final system in the Pacific jet stream is expected to dig across Socal on Monday. This system has potential for stronger offshore flow for Tuesday and Wednesday, and moderate surface high pressure settles over Utah for Santa Ana wind pattern. && .AVIATION... 111600Z....Coasts/Valleys...SCT-BKN clouds at or above 25,000ft MSL with unrestricted VIS through tonight. Low stratus redevelops again tonight, generally remaining offshore, but may move inland around 15- 18z Thursday. There is a 30% chance of a CIG at KSAN by 18z Thursday, with lower chances for other coastal TAF sites. .Mountains/Deserts...Northeast to east winds gusting 20-30kts in favored locations of the mtns and foothills this morning, weakening through the afternoon. Areas of weak up/downdrafts over and west of the mtns this morning. Otherwise, SCT-BKN clouds mostly above 20,000ft MSL through Thursday with unrestricted VIS. && .MARINE... No hazardous marine weather conditions are expected through Tuesday. && .FIRE WEATHER... Santa Ana winds weakening but continue in main passes this morning, becoming light this afternoon. Air mass is very dry with widespread humidity 10 to 15 percent today. && .CLIMATE... Precipitation is 1 to 15 percent of average for this time of year, so very slow start to the rain season and water year. Only the San Bernardino mountains are around 20 percent of average. Key climate locations such as Santa Ana and Riverside with only 0.01 inches since October 1. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/FIRE WEATHER...Tardy AVIATION/MARINE...Zuber
In the hours before
Local storm report, Dec 11, 9:42 AM PST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
942 AM PST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM Wildfire 4 ESE Dulzura 32.59N 116.70W
12/10/2024 San Diego CA Fire Dept/Rescue
Border 79 wildfire burned in a canyon south
of SR94 in Barrett Junction The fire was
held to 38 acres despite Santa Ana winds
gusting to 55 mph and relative humidity
10-15 percent. 2 fire fighter injuries
reported.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:07 PM PST | Small Craft Advisory | SGX | 33 hr | |
| Dec 11, 1:18 PM PST | Beach Hazards Statement | SGX | Orange, San Diego | 4 days |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.